Reducing lyrica?

Happy new year! I am with the rheumy on Friday and I hope to get 2nd rituximab infusion. Should i also ask about stopping/reducing my lyrica? I take 100mg twice a day and it has really helped muscle pain from sjogrens. I haven't noticed any side effects so should i stick with what is working?? I have read it can be difficult to reduce as well , although I don't know if the dose im on would cause bad side effects. I would appreciate some of your helpful advice 😀

15 Replies

oldestnewest
  • Iff you have not had any side effects and you still need a nerve pain painkiller I would stick with it but make sure it's lyrica your docter prescribes some off the generic brands of

    Pregabalin are not that great I had hellish side effects from one off them once I was back with lyrica I was fine again

  • Thank you. I take pregabalin distributed by dr reddys. It works the same for me as the lyrica which i had initially. I appear to be quite lucky as regards side effects. I think you are right about sticking with it, I just wanted reassurance. X

  • Hi I take hydroxy now for over a year and pregabalin for 7 months for nerve pain mainly at night - I find it works but need to take 75mg twice daily - can I ask what strength do you take ? Also I have been told they have a side effect of weight gain ++ which concerns me have you noticed any weight gain ? Thankyou

  • Hi , i have been taking lyrica for about 9 months and plaquenil for about 13 . I started very gradually and found 100 mg X2 suited me . Unfortunately i have had weight gain which im struggling with as my diet hasn't changed though i have had reduced exercise levels due to pain and exhaustion. Have to weigh pain control over weight and pain won 😟

  • Hi WV, I didn't realize you were taking Lyrica. I thought you were taking Plaquinil? If you are taking both, how do you know which is effective?

  • I started o n plaquenil first and it made no difference to the muscle pains though it did help with the other symptoms. The rheumy then suggested lyrica which really helped as i was so painful I couldn't bear to be touched. The different drugs helped particular symptoms. I was in a bad place prior to treatment i could hardly move due to the severe pain and exhaustion.

  • I see. Have you been diagnosed with other conditions like neuropathy besides Sjogren's?

  • I was diagnosed with primary sjogrens just over a year ago but i had symptoms for a long time prior to that. I was told by the rheumy that the other problems were secondary. I was very unwell during this time , if i was told to drink my own urine as a cure I'd have done it. I had rituximab in April and I haven't seen the rheumy since. Im back with her on Friday and i maybe having another infusion . I do feel alot better now , the symptoms are reduced. I have a high tolerance level to pain so I just keep going as much as i can.

  • If you are happy on Pregabalin then why are you thinking of reducing it? As you know I have a horror of these kind of meds because of terrible side effects previously. Getting off Duloxetine/ Cymbalta was very hard indeed and I received no help from my gp at all because he wanted me to remain on it. But this is a well known problem with withdrawal affects from Duloxetine. I dumped Gabapentin after three weeks when the dizziness and sleepiness overwhelmed and my personality changed to that of an angry bee! But I've had a few nights lately where I'd take gnat's blood if it gave me relief -so I'll never say never 100%!

    It worries me when this kind of masking med is all that people with our disease are offered - but this isn't the case for you and I think we have to get pain relief where we can.

    Fingers tightly crossed that your long awaited rheumy appointment goes very well. Tx

  • Thanks for that. I take such a bucket of stuff, i would like to cut out something! I did try to reduce the lyrica in May but the muscle pain increased rapidly. I will discuss it again on Friday. I do appreciate if something is working then I shouldnt fiddle with it !! I hope things continue to go well with your treatment xx

  • Well thanks W but I shouldn't give the impression that the Myco is helping my symptoms yet because it defintely isn't. But I'm tolerating it just fine and this is a major achievement for me all by itself as you know! I'm still getting the tendinitis and the neuropathic pain is really severe again, but hopefully this will settle down again soon.

    I worry more about numbness and lead weight heaviness/ fatigue in all four of my limbs (like invisible tethers or chains) than I do pain as this is horrendous at night and now affecting me during the day too now as severe weakness - and appears to be progressing.

    Do you have this as well I wonder - and if so did the Rituximab infusion help at all? I feel so trapped by it at night - I just lie there in the early hours in a state of terror as if my limbs were turned to jelly or wet clay! X

    Ps I've gone from being only on Levothyroxine, Senna, AdCal D3 and Losartan five weeks ago to taking 2 Ranitidine, 2 Buccastem and 4 Myco tablets a day on top of others! So I well relate to the desire to cut back on pills!

  • I did have some of those feelings before treatment. I didn't sleep even though i was exhausted, the palpatations were worse, maybe due to increased anxiety. My body felt like a ball of pain. Thank Goodness this has improved so much, i have had a few flares since , like the bad knees over Christmas but otherwise iam not going to complain. So yes rituximab has helped! It may take time for the myco to kick in it took at least 12 weeks for me to notice a difference. Best wishes, keeping my fingers crossed for you xx

  • Thanks W - the neuro seemed to think this profound limb fatigue wasn't Sjogrens related but I think it must be. It scares the wits out of me and ruins my sleep every night. I suppose my palpitations are terrible too because I start to panic that I can't move around or lift the duvet etc and it becomes a vicious circle. Once I've broken the paralysis things start to improve but it means nights are becoming crushingly awful unless I take my Zopiclone! Fingers crossed for the Myco to help and also that you get another Rituximab infusion. X

  • 😀!!

  • 🥄 🥄 🥄 🥄! X

You may also like...